MAUDE Adverse Event Report: COOK ENDOSCOPY ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM; FGE, CATHETER, BILIARY, DIAGNOSTIC

COOK ENDOSCOPY ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM; FGE, CATHETER, BILIARY, DIAGNOSTIC
Catalog Number ZILBS-10-8
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 06/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: olympus clever cut papillotome, boston scientific.035 jag wire.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.Only a partial section of the metal stent was returned for evaluation.A visual evaluation was performed on the stent.It appears from the side of the stent that is still intact that the damage of the stent begins at 2.2 cm from the intact side.The stent is stretched and mangled for 2.7 cm.The length of the stent fully intact would be 8 cm.Around 6 cm of the stent is missing.All four gold rivets are still in place on the side of the stent that is still intact.The rest of the device could not be evaluated because it was not returned.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The instructions for use state: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." the instructions for use precautions: "if the wire guide or stent cannot advance through the obstructed area, do not attempt to place the stent." the instructions for use warns: "this device is not intended to be deployed through the wall of a previously placed or existing metal stent.Doing so could result in difficulty or inability to remove introducer." the instructions for use warns: "this stent is not intended to be removed.Attempts to remove the stent after placement may cause damage to the surrounding mucosa.This stent is considered to be a permanent implant." the instructions for use warns: "do not push delivery system up into bile duct after stent deployment has been initiated." prior to distribution, all zilver expandable metal biliary stent system are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure the physician used a cook zilver expandable metal biliary stent system.The zilver expandable metal biliary stent was deployed successfully in the targeted zone.When the physician went to remove the delivery system and wire guide, a portion of the proximal end strut was fractured and came out of the bile duct.The fractured portion was retrieved leaving the remaining stent in the correct position.

Brand Name
ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM
Common Device Name
FGE, CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5782532
Report Number1037905-2016-00242
Device Sequence Number13612850
Product Code FGE
UDI-Device Identifier10827002257310
UDI-Public(01)10827002257310(17)161001(10)W3337178
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K040930
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZILBS-10-8
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/16/2016
Device Age3 YR
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2016
Initial Report FDA Received Date07/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 180 ERCP ENDOSCOPE
Outcome Attributed to Adverse Event Required Intervention;